Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 155, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 15, 2011, 3:22 AM MST for Graham County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2011, 3:22 AM MST (10:22 UTC)
- Expired
- Sep 15, 2011, 3:49 AM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 129 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
039 WUUS55 KTWC 151022 SVRTWC AZC009-151100- /O.NEW.KTWC.SV.W.0155.110915T1022Z-110915T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 322 AM MST THU SEP 15 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 400 AM MST * AT 315 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF SAFFORD...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION OF HIGHWAYS 191 AND 266...SWIFT TRAIL JUNCTION AND SOLOMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3294 10962 3268 10932 3247 10981 3259 10997 TIME...MOT...LOC 1022Z 223DEG 24KT 3260 10981 $$
1 follow-up statement
788 WWUS55 KTWC 151049 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 349 AM MST THU SEP 15 2011 AZC009-151058- /O.CAN.KTWC.SV.W.0155.000000T0000Z-110915T1100Z/ GRAHAM AZ- 349 AM MST THU SEP 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAD DECREASED IN INTENSITY AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR EXCESSIVE WIND. LAT...LON 3294 10962 3268 10932 3247 10981 3259 10997 TIME...MOT...LOC 1048Z 223DEG 24KT 3273 10967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:20 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 15, 2:20 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 AM MST THU SEP 15 2011 .SYNOPSIS...AS LOW PRESSURE EXITS THE REGION TODAY...ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF TUCSON. OTHERWISE...DRY AIR WILL SPREAD INTO SOUTHERN ARIZONA RESULTING IN DRY CONDITIONS THROUGH EARLY NEXT WEEK. NORMAL DAYTIME TEMPERATURES WILL ALSO PREVAIL THROUGH EARLY NEXT WEEK. && .DISCUSSION...LOW PRESSURE CURRENTLY LOCATED OVER NORTHWEST ARIZONA TO LIFT AND PHASE WITH MAIN UPPER LEVEL TROUGH TODAY. SUFFICIENT LEFT OVER MOISTURE WILL RESULT IN A SLIGHT CHANCE FOR AFTERNOON AND EVENINGS SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF TUCSON TODAY WITH DRY CONDITIONS ELSEWHERE. DRY AIR TO THEN SPREAD EWD ON FRIDAY LIMITING SLIGHT CHANCE POPS TO THE WHITE MOUNTAINS. TROUGH AXIS TO PROPAGATE THROUGH REGION SATURDAY MORNING FOLLOWED BY MORE ZONAL FLOW RESULTING IN DRY WESTERLY FLOW THROUGH EARLY NEXT WEEK. AS HIGH PRESSURE WILL REMAIN WELL SOUTH OF SOUTHERN ARIZONA...DRY CONDITIONS AND NORMAL TEMPERATURES WILL CONTINUE THROUGH AT LEAST TUESDAY. THEREAFTER...MODELS IN GOOD AGREEMENT TO BUILD HIGH PRESSURE BACK INTO THE WESTERN STATES WITH ABOVE NORMAL DAYTIME TEMPERATURES RETURNING. MOISTURE ALSO PROGGED TO WORK BACK INTO SOUTHEAST ARIZONA BY WEDNESDAY. WILL CONTINUE TO MONITOR FUTURE MODEL TRENDS TO GET A BETTER HANDLE ON RETURNING HIGH PRESSURE AND WHERE BEST MOISTURE WILL BE. && .AVIATION...ISOLD TSRA/SHRA THRU 18Z MOSTLY SOUTH AND EAST OF KTUS. THEREAFTER...EXPECT ISOLD TO SCT TSRA/SHRA DVLPG SOUTH AND EAST OF KTUS WITH SCT-BKN CLD BASES 8-12K FT AGL WITH SCT-BKN CLDS ABOVE 15K FT AGL. MVFR CIGS/VSBYS AND WIND GUSTS TO NEAR 45 KTS WITH THE STRONGEST TSRA POSSIBLE THROUGH 03Z FRI. NORTH AND WEST OF KTUS EXPECT FEW-SCT CLD BASES ABOVE 15K FT AGL. AREAWIDE SFC WND GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SOUTH AND EAST OF TUCSON AGAIN TODAY. ELSEWHERE TODAY...EXPECT DRY CONDITIONS. A DRYING TREND WILL BEGIN ON FRIDAY AND CONTINUE INTO EARLY NEXT WEEK WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THE WHITE MOUNTAIN REGION. NEAR SEASONABLE TEMPERATURES WILL CONTINUE THROUGH EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. MINNICK WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 14, 8:01 AM MST, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 801 AM MST WED SEP 14 2011 AZZ510>515-150615- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 801 AM MST WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY...AND A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS FRIDAY. DRY CONDITIONS ARE EXPECTED SATURDAY THROUGH TUESDAY. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503>509-150615- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 801 AM MST WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY. THEREAFTER...DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-150615- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 801 AM MST WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:46 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 44 min |
| Sep 14, 6:23 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Sep 14, 7:14 PM MST | Special Weather Statement | TWC | 31 min | |
| Sep 15, 12:31 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 29 min |
| Sep 15, 1:08 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Sep 15, 1:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 57 min |
| Sep 15, 1:33 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Sep 15, 3:16 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Sep 15, 3:25 PM MST | Flash Flood Warning | TWC | Pima | 110 min |
| Sep 15, 3:35 PM MST | Special Weather Statement | TWC | Greenlee | 40 min |
| Sep 15, 3:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham, Greenlee | 37 min |
| Sep 15, 4:14 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.